Texas, 2013Damaging Wind in Texas, April 30, 2013
April 30, 2013 · NWS SJT · 1 event in 1 county or zone
Isolated severe thunderstorms developed along the dryline and resulted in a few storms producing damaging winds across Sweetwater.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms developed along the dryline and resulted in a few storms producing damaging winds across Sweetwater.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Apr 30, 6:20 PM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 30, 6:20 PM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
ISSUED BY NATIONAL WEATHER SERVICE MIDLAND TX
720 PM CDT TUE APR 30 2013
.DISCUSSION...
THE LATEST AVIATION DISCUSSION IS INCLUDED BELOW.
&&
.AVIATION...
VFR CONDITIONS WILL CONTINUE UNTIL MIDNIGHT... EXPECT TO SEE STRATUS
RETURN DURING THE EARLY MORNING HOURS ON SOUTHEAST FLOW WITH MVFR
CIGS POSSIBLE. CURRENT STORMS OVER THE WESTERN LOW ROLLING PLAINS
SHOULD STAY NORTH OF ABI.
.PREV DISCUSSION... /ISSUED 358 PM CDT TUE APR 30 2013/
.SHORT TERM...
TEMPERATURES HAVE WARMED INTO THE MID 80S TO AROUND 90 DEGREES UNDER
CLEAR SKIES. AN UPPER LEVEL LOW OVER SOUTHEAST TEXAS CONTINUES TO
SLOWLY WORK EASTWARD...WITH SUBSIDENCE EVIDENT ACROSS CENTRAL TEXAS.
TO OUR WEST...AFTERNOON HEATING HAS RESULTED IN CUMULUS DEVELOPMENT
ACROSS AREAS OF HIGHER TERRAIN AND ALONG THE DRYLINE WEST OF
LUBBOCK.
HAVE GONE AHEAD AND INSERTED ISOLATED THUNDERSTORMS IN CROCKETT
COUNTY FOR THIS EVENING. ISOLATED THUNDERSTORMS HAVE DEVELOPED IN
THE MOUNTAINS SOUTH OF THE RIO GRANDE RIVER...AND A DECENT CU FIELD
HAS ALSO DEVELOPED ACROSS THE LOWER TRANS PECOS JUST WEST OF THE
NORTHERN EDWARDS PLATEAU. ADDITIONAL DEVELOPMENT INTO THE NORTHERN
EDWARDS PLATEAU CANNOT BE RULED OUT. IT/S NOT OUT OF THE QUESTION
THAT SOME OF THESE STORMS COULD MIGRATE FARTHER EAST...BUT WITH LOW
CONFIDENCE IN DEVELOPMENT AND COVERAGE OF THESE THUNDERSTORMS TAKING
PLACE...WILL NOT SPREAD COVERAGE FARTHER EAST INTO SUTTON AND
SCHLEICHER COUNTIES. THIS ACTIVITY SHOULD DISSIPATE AS THE SUN SETS
LATER. WHILE NO SEVERE WEATHER IS EXPECTED IF THUNDERSTORMS
DEVELOP...GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING IS
POSSIBLE.
FARTHER NORTH...THE DRYLINE HAS TIGHTENED UP AND IS SHOWING SIGNS
THAT CONVECTION MAY BE POSSIBLE ALONG IT. HOWEVER...THUNDERSTORM
COVERAGE WITH THIS DRYLINE SHOULD BE SPARSE...AND MOST OF THE
ACTIVITY SHOULD BE TOO FAR WEST TO AFFECT COUNTIES IN OUR FORECAST
AREA BEFORE IT DISSIPATES LATER THIS EVENING.
TEMPERATURES WILL BE WARM AGAIN TONIGHT...WITH LOWS FALLING INTO THE
LOWER 60S AREA WIDE AS WARM...MOIST SOUTHERLY FLOW CONTINUES.
FOR WEDNESDAY...THE COLD FRONT THAT HAS BEEN ANTICIPATED FOR SOME
TIME WILL MAKE ITS WAY TOWARD THE AREA. AHEAD OF THE FRONT...HOT
TEMPERATURES ARE EXPECTED ACROSS THE SOUTHERN 2/3 OF THE AREA AS A
DRYLINE MOVES EAST INTO THE AREA AND COMPRESSIONAL HEATING OUT AHEAD
OF THE COLD FRONT TAKES PLACE. HAVE WARMED HIGHS IN THE CONCHO
VALLEY INTO THE UPPER 90S TO NEAR 100 IN SOME LOCATIONS. WE MAY SEE
SOME THUNDERSTORMS DEVELOP DURING THE AFTERNOON HOURS...MAINLY
ACROSS THE EASTERN BIG COUNTRY...IF THE FRONT CAN MAKE A STRONG PUSH
INTO THE AREA DURING THE AFTERNOON HOURS.
.LONG TERM...
CURRENT WEATHER...ALOFT...TROF DEVELOPING ACROSS THE PACIFIC
NORTHWEST WITH SOUTHWEST FLOW OVER THE CENTRAL AND NORTHERN PLAINS.
WEAKER FLOW ACROSS TEXAS WITH SUBSIDENCE. AT THE SURFACE...COLD
FRONT FROM THE OKLAHOMA PANHANDLE ACROSS CENTRAL KANSAS...WITH
SECONDARY ARCTIC FRONT ACROSS MONTANA AND NORTH DAKOTA.
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...THESE WEATHER FEATURES WILL
PLAY A SIGNIFICANT ROLE FOR WEST CENTRAL TEXAS. THE MAIN STORY WILL
BE MUCH COLDER TEMPERATURES FOR THURSDAY AND THURSDAY NIGHT ALONG
WITH STRONG NORTH WINDS. THE COLD FRONT WILL MOVE THROUGH WEST
CENTRAL TEXAS WEDNESDAY NIGHT AS UPPER LEVEL TROF AMPLIFIES OVER
THE PLAINS. THE FRONT WILL EXIT THE AREA BY 3 AM THURSDAY...WITH
NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH EXPECTED LATE
WEDNESDAY NIGHT AND THURSDAY. TEMPERATURES WILL BE 40 TO 50
DEGREES COLDER ACROSS THE AREA THURSDAY WITH HIGHS IN THE
UPPER 40S TO LOWER 50S. THURSDAY NIGHT WILL BE COLD AND BREEZY
ACROSS WEST CENTRAL TEXAS. LOWS WILL BE 35 TO 40. RECORD LOWS FOR
SAN ANGELO AND ABILENE WILL BE IN JEOPARDY FRIDAY MORNING.
THERE WILL BE A CHANCE OF RAIN MAINLY WEDNESDAY NIGHT AND THURSDAY.
SCATTERED TSTMS MAY DEVELOP ALONG AND BEHIND THE FRONT
WEDNESDAY NIGHT. THE BEST CHANCE OF STORMS WILL BE SOUTH OF A SAN
ANGELO TO BROWNWOOD LINE WHERE BEST INSTABILITY WILL EXIST. THE
0-6KM SHEAR PROFILE WILL BE WEAK ACROSS OUR AREA. A STORM OR TWO MAY
REACH SEVERE LEVELS...WITH LARGE HAIL MAIN THREAT. LOOK FOR
SCATTERED SHOWERS ACROSS THE AREA ON THURSDAY...WITH ACTIVITY
FALLING APART BY LATE AFTERNOON.
FRIDAY AND FRIDAY NIGHT...STRONG SURFACE HIGH PRESSURE WILL BE OVER
THE SOUTHERN PLAINS. WINDS WILL DIE OFF BY FRIDAY. HIGHS WILL
MODERATE FRIDAY DUE TO SOME SUNSHINE BY AFTERNOON. HIGHS WILL BE
MAINLY IN THE LOWER TO MID 60S. ANOTHER COLD NIGHT DUE TO GOOD
RADIATIONAL COOLING. LOWS WILL BE IN THE UPPER 30S TO LOWER 40S. THE
NAM MOS GUIDANCE IS GOING WITH A LOW OF 32 AT JUNCTION FOR SATURDAY
MORNING.
SATURDAY THROUGH TUESDAY...EXPECT A WARMING TREND THROUGH THE
PERIOD...WITH HIGHS IN THE 80S BY MONDAY AND TUESDAY. THE GFS
MODEL IS INDICATING AN UPPER LEVEL TROF UNDERCUTTING A RIDGE OVER
THE PACIFIC NORTHWEST. SOME OF THIS ENERGY MAY MOVE INTO THE
SOUTHERN PLAINS AS A DRYLINE DEVELOPS TO OUR WEST. FORECAST
CONFIDENCE IS LOW AT THIS TIME AND ALL OF WEST CENTRAL TEXAS IS
CURRENTLY IN SEVERE OR GREATER DROUGHT CONDITIONS. KEEPING THE
FORECAST DRY FOR NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 65 87 42 49 38 / 10 20 50 30 5
SAN ANGELO 65 97 46 49 39 / 10 10 40 30 5
JUNCTION 66 93 49 51 38 / 5 10 50 40 5
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
20/21
Hazardous weather outlook, Apr 30, 2:26 PM CST, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
326 PM CDT TUE APR 30 2013
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-012030-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
326 PM CDT TUE APR 30 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF THE
NORTHERN EDWARDS PLATEAU THIS EVENING. GUSTY WINDS AND DANGEROUS
CLOUD TO GROUND LIGHTNING WILL BE THE MAIN HAZARDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE WEDNESDAY AFTERNOON
AND WEDNESDAY NIGHT...WITH THE APPROACH AND PASSAGE OF A STRONG
COLD FRONT. CONDITIONS MAY BECOME FAVORABLE FOR A FEW OF THE
STORMS TO STRENGTHEN TO SEVERE LEVELS...WITH LARGE HAIL AND
DAMAGING WINDS BEING THE MAIN THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Thunderstorm Wind, Nolan
- When
- April 30, 8:50 PM CST to 8:54 PM CST
- Where
- Nolan County, 0.58 mi W of Sweetwater
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.470, -100.410
Law enforcement officials from Sweetwater reported several trees were blown onto vehicles. In addition, several utility poles were snapped by the damaging thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Wildfire in Texas, April 30, 2013$102,000 · EF0 · 6 events
- Debris Flow and Hail in Florida, April 30, 2013$75,000 · 1 in hail · 8 events
- Flash Flooding and Flood in Puerto Rico, April 30, 20139 events
- Winter Storm in Wyoming, April 30, 20136 events
- Drought in Texas, April 30, 20135 events
- Hail in Nebraska, April 30, 20130.88 in hail · 5 events
- Winter Weather in Colorado, April 30, 20134 events
- Hail in Iowa, April 30, 2013$5,000 · 1 in hail · 4 events
- Hail in Wisconsin, April 30, 20132 in hail · 3 events
- Hail in Iowa, April 30, 20131.75 in hail · 2 events
- Hail in Wisconsin, April 30, 20131 in hail · 2 events
- Hail in Minnesota, April 30, 20131.5 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 448222.